# SDR MALA050236

- Difficulty date: February 13, 2005
- Submitted: March 17, 2005
- Operation: Air carrier
- Aircraft: N449XJ
- Make and model: Saab 340B
- Aircraft serial: 340B449
- Aircraft time: 14,996 hours, 16,252 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cockpit
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE AIR IN THE CABIN AND FLIGHT DECK SMELLS VERY STRONG WITH AN ENGINE OIL ODOR.  ODOR STARTED OUT VERY STRONG AT THE START OF THE FLIGHT AND CONTINUED THROUGHOUT THE FLIGHT DECREASING SLIGHTLY.  THE AIR QUALITY WAS VERY BAD EVEN WITH JUST ONE BLEED ON.  TESTED BOTH BLEEDS.  RAN RT ENGINE 20 MINS WITH ENGINE INTAKE HEAT ON TO BURN OUT COMP WASH FLUID FROM COMP WASH.  PERFORMED 2/12/05, ODOR DECREASED DURING 20 MIN RUN.  AIRCRAFT RELEASED BACK TO SERVICE.
